Alert archive / Georgia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 17, 1996, 4:17 PM EDT for Miller County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1996, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 17, 1996, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Miller County, GA
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2706 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 172019 SVRTLH GAC201-172045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 PM EDT WED JUL 17 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...EASTERN MILLER COUNTY AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES EAST OF COLQUITT MOVING SLOWLY TO THE NORTH. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:08 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 17, 3:08 PM EDT, 1 hour 9 minutes before
ALZ065>069-FLZ007>019-026>029-034-505-506-GAZ121>131-142>148-155>161- 172145- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EDT WED JUL 17 1996 ONCE AGAIN COMMS FAILURES PREVENTS LOOK AT SATL IMAGERY AND GRIDDED DATA. 88-D INDICATING AREA OF TSRAS MOVING NWD THRU SE AL AND SW GA WITH ONLY ISOLATED SHRS OVER GULF. NOT MUCH CHG IN WX PTRN THRU 48 HRS...70H RIDGE OF HI PRES AND BELOW SHIFTS SWD SLIGHTLY AS 50H RIDGE AMPLIFI8ES OVR CNTRL U.S. FLOW WILL BECOME MORE SOUTHERLY THURS WHICH SHUD HELP SEA-BREEZE REACH FURTHER INLAND. MEAN RH REMAINS 50% AND BELOW ACROSS CWA ALTHO PWS REMAIN HIGH...NEAR 2 INCHES. #13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.